Indian Journal of Pharmacology Home 

DRUG WATCH
[View FULLTEXT] [Download PDF]
Year : 2019  |  Volume : 51  |  Issue : 2  |  Page : 123--125

Levofloxacin-induced tactile hallucination and acute anxiety reaction

B Maharani1, A Lourdu Jafrin1, K Vyshnavi Bai2, G Sivagnanam1 
1 Department of Pharmacology, Indira Gandhi Medical College and Research Institute, Puducherry, India
2 Department of Pharmacology; PV Technical Associate, Indira Gandhi Medical College and Research Institute, Puducherry, India

Correspondence Address:
Dr. B Maharani
D-407, Sreenivas Towers, Azeez Nagar, Reddiyarpalayam, Puducherry - 605 010
India

Fluoroquinolones are the commonly used antimicrobials in the treatment of urinary tract infection, bacterial diarrhea, and infections of soft tissue, bone, and joints. They may cause adverse effects ranging from gastrointestinal disturbances, headache, insomnia, and cutaneous reactions. Their rare adverse effects include phototoxicity, cardiotoxicity, arthropathy, and tendinitis. Among the fluoroquinolones, levofloxacin has more propensity to cause the central nervous system adverse effects such as headache, tremor, insomnia, dizziness, convulsions, psychosis, auditory, and visual hallucinations. A case of acute sinusitis in a young male treated with levofloxacin presented with tactile hallucination and acute anxiety reaction is reported for its rarity of occurrence. According to the Naranjo causality scale, the association of tactile hallucination and acute anxiety is a probable adverse drug reaction due to levofloxacin.


How to cite this article:
Maharani B, Jafrin A L, Bai K V, Sivagnanam G. Levofloxacin-induced tactile hallucination and acute anxiety reaction.Indian J Pharmacol 2019;51:123-125


How to cite this URL:
Maharani B, Jafrin A L, Bai K V, Sivagnanam G. Levofloxacin-induced tactile hallucination and acute anxiety reaction. Indian J Pharmacol [serial online] 2019 [cited 2019 Aug 25 ];51:123-125
Available from: http://www.ijp-online.com/article.asp?issn=0253-7613;year=2019;volume=51;issue=2;spage=123;epage=125;aulast=Maharani;type=0